Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 9, 2010, 3:31 PM CST for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Mar 10, 2010, 9:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2010, 3:31 PM CST (21:31 UTC)
- In effect from
- Mar 10, 2010, 9:00 AM CST
- Expired
- Mar 10, 2010, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS84 KEWX 092131 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CST TUE MAR 9 2010 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES WEDNESDAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WEST WINDS... .ANOTHER PACIFIC FRONT WILL PUSH THROUGH THE AREA WEDNESDAY MORNING ...WITH VERY DRY AIR AND BREEZY WEST WINDS FORECAST BEHIND IT THROUGH EARLY WEDNESDAY EVENING. TXZ183-184-202-101245- /O.NEW.KEWX.FW.W.0003.100310T1500Z-100311T0100Z/ VAL VERDE-EDWARDS-KINNEY- 331 PM CST TUE MAR 9 2010 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST WEDNESDAY. WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
2 follow-up statements
608 WWUS84 KEWX 100941 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 AM CST WED MAR 10 2010 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES TODAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WEST WINDS... .ANOTHER PACIFIC FRONT WILL PUSH THROUGH THE AREA THIS MORNING ...WITH VERY DRY AIR AND BREEZY WEST WINDS FORECAST BEHIND IT THROUGH EARLY THIS EVENING. TXZ183-184-202-101745- /O.CON.KEWX.FW.W.0003.100310T1500Z-100311T0100Z/ VAL VERDE-EDWARDS-KINNEY- 341 AM CST WED MAR 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
353 WWUS84 KEWX 101703 AAB RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1103 AM CST WED MAR 10 2010 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES TODAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WEST WINDS... .ANOTHER PACIFIC FRONT WILL PUSH THROUGH THE AREA TODAY... WITH VERY DRY AIR AND BREEZY WEST AND NORTHWEST WINDS FORECAST BEHIND IT THROUGH EARLY THIS EVENING. TXZ183-184-202-110100- /O.CON.KEWX.FW.W.0003.000000T0000Z-100311T0100Z/ VAL VERDE-EDWARDS-KINNEY- 1103 AM CST WED MAR 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:34 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 9, 11:34 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 AM CST TUE MAR 9 2010 .DISCUSSION... SEE AVIATION FOR 18Z TAF DISCUSSION. && .AVIATION... A PAIR OF LOWS ROTATING NE FROM THE SWRN US TO THE CENTRAL PLAINS WILL KEEP A GENERAL WEST WIND ALOFT OVER THE AREA THROUGH THE TAF PERIOD. THIS WILL BE MIXED TO THE SURFACE IN THE DAYTIME WITH DECOUPLING ALLOWING LIGHT SOUTH WINDS TO RETURN AT NIGHT. A FEW GUSTS TO 20 KTS COULD OCCUR AT DRT THIS AFTERNOON...BUT STRONGER WIND GUSTS ARE EXPECTED WHEN THE SECOND UPPER LOW TRACKS ACROSS N TX WEDNESDAY AFTERNOON. IN THE FEW HOURS AROUND DAYBREAK EARLY WED...EXPECT GROUND MOISTURE AND STABLE CONDITIONS TO SUPPORT LOCALLY DENSE FOG AND VERY LOW GIGS. THESE RESTRICTIONS WILL MIX OUT WITHIN 3 HOURS OF DAYBREAK. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...BUT THE ACTIVITY IS EXPECTED TO FORM WELL TO THE EAST OF THE AUS AREA. && .PREV DISCUSSION... /ISSUED 614 AM CST TUE MAR 9 2010/ UPDATE... SHALLOW MOISTURE SPREADING NORTHWARD IN THE FORM OF LOW STRATUS AND FOG. HAVE UPDATED THE WX AND SKY GRIDS. STRATUS AND FOG SHOULD MIX OUT QUICKLY AFTER 9 AM. PREV DISCUSSION... /ISSUED 352 AM CST TUE MAR 9 2010/ DISCUSSION... THIS MORNING A NARROW LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM EAGLE PASS TO SAN ANTONIO AND GIDDINGS. THIS LINE OF CONVECTION WAS MOVING EAST SOUTHEAST AT 20 TO 30 MPH AND WAS ASSOCIATED WITH THE PACIFIC FRONT. THE CONVECTION WILL BE EXITING OUR CWFA AROUND 12Z. THE MAIN FCST ISSUE TODAY IS AFTERNOON TEMPERATURES. WEST TO NORTHWEST WINDS IN THE BOUNDARY LAYER TODAY WILL RESULT IN DOWNSLOPING ACROSS SOUTH CENTRAL TEXAS. THE DOWNWARD MIXING OF THE AIRMASS WILL RESULT IN A WARM AND DRY AFTERNOON. AFTERNOON HIGHS WILL REACH THE MID 80S ACROSS THE RIO GRANDE PLAINS. WE PREFER THE WARMER NAM MOS NUMBERS FOR TODAY. THE NEXT UPPER LEVEL TROF TO IMPACT OF REGION IS CURRENTLY LOCATED OVER CENTRAL CALIFORNIA. THIS FEATURE WILL MOVE RAPIDLY EASTWARD TONIGHT AND WILL BE MOVING ACROSS THE OKLAHOMA/TEXAS PANHANDLES WEDNESDAY AFTERNOON. SHALLOW MOISTURE ADVECTION WILL OCCUR TONIGHT ALONG AND EAST OF THE BALCONES ESCARPMENT IN ADVANCE OF THE UPPER LEVEL TROF. THIS SHALLOW WAA WILL RESULT IN THE FORMATION OF FOG AND PATCHY LIGHT DRIZZLE AFTER MIDNIGHT. THE UPPER LEVEL TROF WILL PUSH A DRY-LINE EASTWARD ACROSS SOUTH CENTRAL TEXAS ON WEDNESDAY. ISOLATED CONVECTION WILL DEVELOP ALONG AND AHEAD OF THIS SFC FEATURE...MAINLY EAST OF A LINE FROM JUNCTION TO COTULLA. THIS WILL BE A FAST MOVING SYSTEM WITH THE THREAT OF SVR TSTMS FOR THE ARKLATEX. ONCE AGAIN DOWNSLOPING BEHIND THE DRY-LINE WILL LEAD TO A WARM AFTERNOON ACROSS OUR SOUTHWEST COUNTIES WITH HIGHS REACHING THE MID 80S. A COLD FRONT WILL FOLLOW THE DRY-LINE...ENTERING THE HILL COUNTRY ON THURSDAY. THIS FRONTAL BOUNDARY WILL BE DRY...REACHING THE TEXAS COAST BY FRIDAY MORNING. ABOVE NORMAL HIGHS WILL CONTINUE ON THURSDAY WITH AFTERNOON TEMPS COOLING TO NEAR SEASONAL NORMALS ON FRIDAY DUE TO WEAK CAA FOLLOWING THE FROPA. A DRY AND STABLE UPPER LEVEL PATTERN WILL PERSIST OVER THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL BE AT OR ABOVE SEASONAL NORMALS. ANOTHER UPPER LEVEL TROF MAY IMPACT SOUTH CENTRAL TEXAS BY WEDNESDAY OF NEXT WEEK BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. DRY WEST WINDS WILL ALLOW RELATIVE HUMIDITIES TO FALL INTO THE TEENS WITH AFTERNOON HIGHS IN THE LOWER TO MID 80S. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST WEDNESDAY AFTERNOON ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE THURSDAY AFTERNOON AS ANOTHER PUSH OF DRY AIR WORKS FROM WEST TO EAST ACROSS THE AREA WITH EXCELLENT MIXING. THESE AREAS OF CONCERN WILL BE MONITORED FOR THE POSSIBLE ISSUANCES OF RED FLAG WATCHES/WARNINGS FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 57 75 48 76 / 0 - 30 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 54 74 43 76 / - - 30 0 0 NEW BRAUNFELS MUNI AIRPORT 79 53 76 46 78 / 0 - 30 0 0 BURNET MUNI AIRPORT 75 50 73 44 73 / 0 - 30 0 0 DEL RIO INTL AIRPORT 83 50 80 48 76 / 0 0 - 0 0 GEORGETOWN MUNI AIRPORT 76 53 74 44 73 / 0 - 30 0 0 HONDO MUNI AIRPORT 79 50 80 43 77 / 0 - 20 0 0 SAN MARCOS MUNI AIRPORT 78 54 74 44 77 / 0 - 30 0 0 LA GRANGE - FAYETTE REGIONAL 77 58 74 47 75 / 10 - 40 0 0 SAN ANTONIO INTL AIRPORT 79 54 78 45 78 / 0 - 20 0 0 STINSON MUNI AIRPORT 80 54 79 45 78 / 0 - 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Mar 9, 4:48 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 448 AM CST TUE MAR 9 2010 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 448 AM CST TUE MAR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST WEDNESDAY AFTERNOON ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE THURSDAY AFTERNOON AS ANOTHER PUSH OF DRY AIR WORKS FROM WEST TO EAST ACROSS THE AREA WITH EXCELLENT MIXING. THESE AREAS OF CONCERN WILL BE MONITORED FOR THE POSSIBLE ISSUANCES OF RED FLAG WATCHES/WARNINGS FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:30 AM CST | Severe Thunderstorm Warning | EWX | Kinney | 45 min |
| Mar 9, 12:31 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 44 min |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.